MAUDE Adverse Event Report: RESPIRONICS, INC. DS2 ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DS2 ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number BLX520H15C
Medical Device Problem Codes Thermal Decomposition of Device (1071); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A dreamstation 2 cpap device was returned to a third-party service center in reference to a complaint of not turning on.During the initial evaluation of the device, the third-party service center visually inspected the unit and found the pca had thermal damage.There was no allegation of patient or user harm/injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacture was previously reported that a dreamstation 2 cpap device was returned to a third-party service center in reference to a complaint of not turning on.During the initial evaluation of the device, the third-party service center visually inspected the unit and found the pca had thermal damage.There was no allegation of patient or user harm/injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.During the initial investigation of the ds2 adv auto cpap device at the third-party service center, the device was visually inspected and found pca is burnt and corroded, as well as a corroded ui bezel ribbon cable.Contamination was observed on the heater plate, blower, blower outlet seal, and blower box.Additionally, the pollen filter required replacement as part of preventive maintenance activities.The device was returned to the manufacturer product investigation laboratory (pil) for further evaluation.Pil used a known good pil-supplied power supply and ac power cord with the ds2 (dreamstation 2) and observed no-power condition.Pil performed external and internal inspections of the device and observed that the iso (international organization for standardization) port contained white dust-like contamination, the iso (international organization for standardization) port had potential mineral deposits inside indicating possible water ingress, heater plate had dust-like contamination.Inlet/outlet seal missing.Pil also found possible thermal events across the back of the pca (printed circuit assembly) at q4.Reference capas 1299367 & 3376332 potential mineral deposits on top of pca (printed circuit assembly) indicate possible water was on the pca.Potential corrosion on top of the pca indicates possible water was on the pca.Ui (user interface) panel discolored underneath from potential thermal event.Additionally, dust-like contamination was observed on the blower motor, at the air inlet of the blower box, within the blower box, in the bottom enclosure, and on the heater plate spring as well as the bottom enclosure beneath the heater plate spring.Potential mineral deposits were also noted on and inside the blower motor, inside the blower box, within the bottom enclosure, and underneath the heater plate.The water tank was missing at the time of evaluation.Based on the observations, the source of the contamination was most likely external to the device.Finally, pil was able to confirm the complaint of smell of burning.No power and smell issue possibly due to the thermal event and potential corrosion on the pca.Section event date in box b; product brand name, product udi, device serviced by 3rdp and device avail.For eval in box d; device eval.By mfg? in box g, (device) problem code grid, health impact grid, evaluation method code grid, evaluation results code grid, component code grid and conclusion code grid in box h has been updated/corrected in this report.The reported failure of thermal issue is accommodated in the product risk management file as being linked to hazard with description fire, flame, smoke.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no further indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.Dhr review was performed for the complaint device serial number (b)(6), review confirms that the device met the final acceptance criteria and was released for final distribution.
 
Additional Manufacturer Narrative
The manufacture was previously reported that a dreamstation 2 cpap device was returned to a third-party service center in reference to a complaint of not turning on.During the initial evaluation of the device, the third-party service center visually inspected the unit and found the pca had thermal damage.There was no allegation of patient or user harm/injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.During the initial investigation of the ds2 adv auto cpap device at the third-party service center, the device was visually inspected and found pca is burnt and corroded, as well as a corroded ui bezel ribbon cable.Contamination was observed on the heater plate, blower, blower outlet seal, and blower box.Additionally, the pollen filter required replacement as part of preventive maintenance activities.The device was returned to the manufacturer product investigation laboratory (pil) for further evaluation.During functional testing, using a known-good philips-supplied power supply and ac power cord, it was confirmed that the device exhibited no power.Evidence of possible thermal events across the back of the pca (printed circuit assembly) at q4.Potential mineral and corrosion on the top of the pca indicates possible water was on the pca.Additional findings included ui (user interface) panel discolored underneath from potential thermal event.Pil concluded that the complaint of the device not turning on was confirmed.The observed no-power condition was possibly caused by a thermal event and corrosion on the pca.External and internal inspection identified white dust-like contamination within the iso (international organization for standardization) port, heater plate, air inlet of the blower box, blower box, bottom enclosure, heater plate spring and bottom enclosure under the heater plate spring.Potential mineral deposits were observed within the iso (international organization for standardization) port, inside blower motor, inside blower box, inside bottom enclosure, underneath heater plate.The water tank was missing and inlet/outlet seal missing at the time of evaluation.Based on the observations, the source of the contamination was most likely external to the device.The reported failure of thermal issue is accommodated in the product risk management file as being linked to hazard with description fire, flame, smoke.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no further indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.Dhr review was performed for the complaint device serial number (b)(6), review confirms that the device met the final acceptance criteria and was released for final distribution.

Brand Name
DS2 ADV AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key21689859
Report Number2518422-2025-103381
Device Sequence Number18496691
Product Code BZD
UDI-Device Identifier00606959062818
UDI-Public(01)00606959062818
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K200480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBLX520H15C
Device Catalogue NumberBLX520H15C
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer06/30/2026
07/16/2026
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date07/09/2026
07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown